Share this:
jeffc16
@jeffc16

Posts: 2
Joined: Dec 29, 2018

What to expect to get off of Effexor sucessfully (Venlafaxine)

Posted by @jeffc16, Dec 29, 2018

Effexor Withdrawal
Here is my story with Effexor. Fifteen years ago I was diagnosed with Depression and was put on Zoloft. Then I was switched over to 150 mg of Effexor for about ten years ago. Five year ago I started a consistent mindful meditation practice and due to a major increase in my overall happiness I started a tapering off process that would take about 3 years. First it was 75mg for about 1-1/2 years and then 35 mg for about the same amount of time. Each time I changed to a lower dosage the symptoms were the same, i.e. nausea, brain zaps and extreme irritability which caused problems at home and at work. The irritability was a major concern each time and I was not sure if the irritability was a withdrawal symptom or just the way things would be for me at this new dosage level. Each time I hung in there only to find myself stabilizing back to myself gradually after about two months.
About five weeks ago I went “cold turkey” off the 35 mg of Effexor. For the first week the symptoms were as mentioned above. I anticipated the irritability knowing what kind of trouble it can produce. It was not that bad since I had been through it before. However at the start of the 2nd week I caused a major fight with my wife over the smallest thing, then I said some pretty nasty things to my neighbor over another small issue and again another fight with my wife at the end of the week. Then I fell into a deep hole of depression, an experience that I would not wish on anyone. The third week I went to a one week silent meditation retreat that I had scheduled earlier in the year. That entire week was awesome. Not one brain zap or irritable feeling the whole time, so I honestly felt like I was out of the woods. After returning home the brain zap started reoccurring as well as some irritability. I guess the meditation was counteracting the biological changes that were occurring within my nervous system. The fourth and fifth week I notice I felt flat emotionally but on a positive note I was now experiencing very few brain zap. Over the last three days joyfulness has started to arise particularly after meditation and exercise which is a state I normally feel quite often. I can’t say for sure yet but I think I am starting to stabilize; only time will tell.
The main purpose that I am trying to convey is that the symptoms in my case were quite horrible and that I was tempted each time I reduced my medication to give up and just accept the fact that I needed to take the mediation for the rest of my life but for some reason I persisted and in the end I am so happy I did. I am not saying this will be the case for you, but for sure I would recommend hanging in there for a while before giving up and to do this while keeping your doctor in the loop. Good Luck!!

REPLY

@jeffc16 An amazing journey. Good to hear of a positive experience. I so recall those brain zaps and irritability. I would not want to experience this type of thing again. Enough to steer me clear.

Liked by Breda1968

Please login or register to post a reply.